Virginia, 2008Flash Flooding in Virginia, September 6, 2008
September 6, 2008 · NWS RNK · 21 events in 6 counties and zones
Tropical Storm Hanna made landfall along the North Carolina/South Carolina border during the early morning of September 6th as a strong tropical storm. The system then proceeded to move rapidly north and then northeast along Interstate 95 reaching the southern Chesapeake Bay by the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Hanna made landfall along the North Carolina/South Carolina border during the early morning of September 6th as a strong tropical storm. The system then proceeded to move rapidly north and then northeast along Interstate 95 reaching the southern Chesapeake Bay by the afternoon. The strongest winds with Hanna remained east of the center over eastern North Carolina and southeast Virginia while persistent bands of heavy rain developed east of the Blue Ridge. This axis of heavy rain persisted over much of the piedmont and foothills from the pre-dawn hours of Saturday morning through about midday. This resulted in impressive rainfall totals of between 3 and 6 inches in a narrow corridor over parts of the piedmont while a sharp gradient to an inch or less was seen closer to the eastern slopes of the mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 6, 2:03 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 6, 2:03 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EDT SAT SEP 6 2008
.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEEPING A CLOSE EYE ON THE WESTERN EDGE OF PCPN SHIELD AND RATES AS
IT PUSHES TOWARD THE BLUE RIDGE THIS MORNING. 06Z RNK SOUNDING
SHOWING PWATS NEAR 2 INCHES. AM A LITTLE WORRIED THE 00Z GFS MAY
BE CLOSE TO RIGHT WITH ITS 3-5 IN MAX QPF AREA OVER PORTIONS OF
THE PIEDMONT. IT APPEARS TO BE PERFORMING WELL BASED ON CRNT
RADAR TRENDS...ALTHOUGH RATES MAY BE HIGH. HAVE PUSHED HIGHER QPFS
FURTHER WEST INTO THE FTHLS BUT WITH MAX AMOUNTS STILL NEAR 4
INCHES IN THE EXTREME EAST. MAY NEED TO EXPAND FFA WESTWARD A
BIT...BUT WILL WAIT FOR NOW.
BACK EDGE OF THE RAIN SHIELD SHOULD FALL WITHIN THE CWA...CLOSER
TO THE I-77 CORRIDOR. ONCE THE SYSTEM GAINS AN EVEN LATITUDE WITH
THE CWA LATE THIS MORNING OR EARLY THIS AFTN...SHOULD BEGIN TO SEE
A RAPID WANE IN PRECIP AND CLOUD COVER FOR SATURDAY AFTERNOON.
WINDS WILL INCREASE ACROSS THE CWA LATE TONIGHT...STRONGEST
GUSTS...25-35 MPH...OVER SOUTHSIDE VA...CLOSER TO THE STORM TRACK.
WINDS IN THE WAKE OF THE STORM WILL REMAIN GUSTY...EVEN ALONG THE
BLUE RIDGE AS STRONGER NORTHWEST CROSS BARRIER FLOW DEVELOPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.
AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.
BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.
MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.
A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ035-044>047-058-
059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...JS
NEAR TERM...JH/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DSHazardous weather outlook, Sep 5, 2:03 PM EST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT FRI SEP 5 2008
NCZ005-006-VAZ035-044>047-058-059-061915-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
303 PM EDT FRI SEP 5 2008
...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE PERIODS OF HEAVY RAIN AND GUSTY WINDS ASSOCIATED WITH TROPICAL
STORM HANNA WILL LIKELY LAST THROUGH SATURDAY MORNING. RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED.
WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS
EXPECTED...WIND GUSTS OF 3O TO 40 MPH MAY DOWN A FEW TREES ACROSS
THE AREA BY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004-020-VAZ022>024-032>034-043-061915-
STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
HENRY-
303 PM EDT FRI SEP 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT INTO SATURDAY
MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS INTO SATURDAY MORNING. AT THIS TIME...RAINFALL
IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-061915-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
303 PM EDT FRI SEP 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Halifax
- When
- September 6, 3:27 AM EST to 5:42 PM EST
- Where
- Halifax County, 0.6 mi WSW of South Boston to 0.5 mi SW of South Boston
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 36.697, -78.910
Railroad Avenue closed due to flooding of Poplar Creek.
Flash Flood, Halifax
- When
- September 6, 7:30 AM EST to 5:42 PM EST
- Where
- Halifax County, 2.29 mi SSW of Turbeville to 1.23 mi WSW of Denniston
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.590, -79.047
Widespread flooding of roads across southern Halifax County. Flooding was reported along local routes 738, 701, 604, 710, 716, 636, 602, 707, 688, 740, 733, 685 as well as state route 96. Most reports were in and around Virgilina.
Flash Flood, Campbell
- When
- September 6, 7:30 AM EST to 10:30 AM EST
- Where
- Campbell County, 0.94 mi SE of Rustburg to 1.54 mi NE of Gladys
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -79.088
Creek flooding in several spots along Red House Road between Rustburg and Red House.
Flash Flood, Charlotte
- When
- September 6, 8:00 AM EST to 12:07 PM EST
- Where
- Charlotte County, 0.73 mi N of Ontario to 1.51 mi NNW of Ontario
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 36.990, -78.482
Ontario Road was closed due to high water.
Flash Flood, Pittsylvania
- When
- September 6, 8:05 AM EST to 5:42 PM EST
- Where
- Pittsylvania County, 1.16 mi ESE of Mt Airy to 1.79 mi ESE of Mt Airy
- Cause
- Heavy Rain / Tropical System
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.924, -79.181
Whitefall Road closed due to flooding of tributaries to the Bannister River.
Flash Flood, Halifax
- When
- September 6, 8:20 AM EST to 5:42 PM EST
- Where
- Halifax County, 1.06 mi S of Centerville to 1.28 mi WSW of South Boston
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 36.715, -78.920
Numerous road closures in town due to high water.
Flash Flood, Campbell
- When
- September 6, 8:30 AM EST to 12:07 PM EST
- Where
- Campbell County, 1.39 mi NE of Long Is to 1.59 mi ENE of Long Is
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.094, -79.082
A large culvert pipe was washed out along Route 637 (Whitehall Road) making the road impassable.
Flash Flood, Appomattox
- When
- September 6, 8:30 AM EST to 12:08 PM EST
- Where
- Appomattox County, 1.65 mi ESE of Hixburg to 1.7 mi ESE of Hixburg
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.324, -78.641
Route 627 was closed near the Appomattox-Prince Edward County line due to high water running over the road.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 3.68 mi NNE of Rolling Hill to 3.34 mi NE of Rolling Hill
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.224, -78.733
Route 638 was flooded by Little Cub Creek. A little further south routes 691 and 701 were flooded near the confluence of Little Cub Creek and Big Cub Creek.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 0.81 mi N of Rough Creek to 0.73 mi NNW of Rough Creek
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.132, -78.770
Cub creek flooded closing routes 695 and 616.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 0.73 mi E of Phenix to 0.81 mi E of Phenix
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.079, -78.737
Route 668 closed due to flooding along Terrys Creek.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 1.96 mi SSW of Aspenwall to 1.9 mi SSW of Aspenwall
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.992, -78.829
Route 649 closed due to flooding along a tributary of the Roanoke River.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 1.61 mi SW of Aspen to 1.49 mi SW of Aspen
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.016, -78.853
Turnip Creek flooded closing Route 619.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 2.25 mi E of Womacks to 2.43 mi E of Womacks
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.086, -78.660
Flooding of Wards Fork Creek flooded Route 650.
Flash Flood, Charlotte
- When
- September 6, 9:30 AM EST to 12:07 PM EST
- Where
- Charlotte County, 1.45 mi N of Reese Shop to 1.46 mi N of Reese Shop
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 37.021, -78.679
Route 619 closed due to flooding along Wards Fork Creek.
Flash Flood, Buckingham
- When
- September 6, 9:32 AM EST to 12:00 PM EST
- Where
- Buckingham County, 2.06 mi ENE of Sheppards to 2.28 mi ENE of Sheppards
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 37.387, -78.444
Route 636 was closed due to flooding along Perkins Creek.
Flash Flood, Buckingham
- When
- September 6, 9:40 AM EST to 12:00 PM EST
- Where
- Buckingham County, 1.72 mi NNE of Buckingham to 1.91 mi NE of Buckingham
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 37.572, -78.534
Agees Creek flooded State Route 631 (Buffalo Road). Water and debris were over the bridge.
Flash Flood, Pittsylvania
- When
- September 6, 10:00 AM EST to 5:42 PM EST
- Where
- Pittsylvania County, 1.27 mi SSE of Kentuck to 1.25 mi SSE of Kentuck
- Cause
- Heavy Rain / Tropical System
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 36.633, -79.291
A five foot diameter by 40 foot long pipe was washed out on Route 732, making the road impassable.
Flash Flood, Pittsylvania
- When
- September 6, 10:04 AM EST to 5:42 PM EST
- Where
- Pittsylvania County, 0.84 mi SE of Ringgold to 0.91 mi NE of Kent
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.590, -79.291
Route 655 closed due to high water from Tom Fork.
Flash Flood, Pittsylvania
- When
- September 6, 10:13 AM EST to 5:42 PM EST
- Where
- Pittsylvania County, 1.79 mi SSE of Kentuck to 1.85 mi SSE of Kentuck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.628, -79.282
Route 728 closed due to high water along Sandy Creek.
Flash Flood, Campbell
- When
- September 6, 10:40 AM EST to 12:07 PM EST
- Where
- Campbell County, 0.65 mi W of Concord to 1.85 mi N of Rustburg
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 37.351, -78.992
Due to widespread creek flooding, Route 24 was flooded in several locations between Concord and Rustburg.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Connecticut, September 6 to 7, 20081 death · 7 events
- Flash Flooding and High Wind in North Carolina, September 6, 2008$2.5 million · 50 kt wind · 29 events
- Tornado in Pennsylvania, September 6, 2008$1.5 million · EF1 · 1 event
- Flash Flood and Flooding in New Hampshire, September 6 to 7, 2008$785,000 · 3 events
- Tropical Storm and Flooding in Massachusetts, September 6 to 7, 2008$162,000 · 9 events
- Tropical Storm in Virginia, September 6, 2008$100,000 · 14 events
- Tropical Storm and Storm Surge in Pennsylvania, September 6, 2008$100,000 · 8 events
- Tropical Storm in New York, September 6 to 7, 2008$71,000 · 15 events
- Flooding in New Hampshire, September 6 to 9, 2008$105,000 · 4 events
- Flood and Heavy Rain in Connecticut, September 6, 2008$100,000 · 2 events
- Heavy Rain in Virginia, September 6, 200836 events
- Tropical Storm in North Carolina, September 6, 2008$40,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135517, 135521, 135612, 135592, 135523, 135522, 135625, 135627, 135593, 135594, 135600, 135601, 135603, 135606, 135608, 135628, 135629, 135524, 135525, 135526, 135613.